“I had all the classic symptoms of a junkie coming off of heroine.”
My name is Virginia and I just finished seeing a segment on 2020 regarding withdrawal symptoms after getting off of an antidepressant. THANK GOD!!! There are other people out there that have experienced the same symptoms I have experienced!
Every doctor in the past, (3), I have told about my withdrawal symptoms have told me that it’s not possible or that they’ve never heard of anyone having these symptoms months after attempting to get off Zoloft. I even got very upset at one of the doctor’s and told him that the symptoms I was experiencing were “real” and that I was not crazy!
To make a long story short–
The six months I was off the Zoloft was the darkest period of my life. I had all the classic symptoms of a junkie coming off of heroine. For three weeks straight, I had dry heaves, nausea, dizziness, panic attacks so severe I thought I was having a heart attack, cold sweats, a weird sound in my head, like breaking glass every time I’d blink my eyes, the disconnection of your brains ability to catch up with your vision when you look sharply to the left or right (almost like the old slide projectors that take a second and then click to the next picture), severe paranoia, and continual suicidal thoughts.
If it were not for my husband taking time of from work to watch over me, I would not be here today! Unfortunately, I lost my job, and ended up having to get back on the Zoloft in order to live a so-called “normal life”. And I can honestly say, it was like a miracle how quickly my nausea and dry heaves went away.
I only wish that the first doctor I saw would have informed me about the possibility of becoming addicted to this drug, and given me the choice of alternative treatment or a life long commitment to Zoloft. Now the only symptoms I have are dry mouth and a stiff jaw…Oh, and paranoia about ever losing my health insurance.
This is Survivor Story number 10.
Total number of stories in current database is 96
1,347 total views, 1 views today